Ask an expert
Question

28 Jan 2008

MIRENA DEVICE
Hi Im 35yrs old had mirena fitted in beginning of Dec 07. Insertion was very painful and the pain lasted a week. then subsided. Got period on 31 Dec 07 and has not stopped since Saturday 26.01.08. Dr prescribed Othoest to balance my hormones and then last week gave in an antibiotic. I have terrible bloatedness, tender breasts. Does this happen everytime I get a period. Shouldn't the mirena device help reduce the flow. I have already being sterlised 2 years now and have had very heavy bleeding and painful cramps and the dr suggested the mirena.

Don't know what to do. I feel like removing it. But what would be my next option for the heavy and clotting bleeding and cramps.

Should I consider a hysterectomy.

Thanks
Yas
Answer 353 views
Expert
GynaeDoc
gynaedoc

01 Jan 0001

It takes several months for the Mirena to have an effect. I would suggest that you be patient and wait a bit longer.

Best wishes
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.